Texas, 2007Excessive Heat in Texas, August 12 to 13, 2007
August 12 to 13, 2007 · NWS FWD · 3 events in 3 counties and zones
High temperatures were over 100 degrees with heat index values reaching between 110 and 115 degrees. This resulted in one death and several people experiencing heat-related illnesses.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 20
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High temperatures were over 100 degrees with heat index values reaching between 110 and 115 degrees. This resulted in one death and several people experiencing heat-related illnesses.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 12, 5:30 AM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 12, 5:30 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
630 AM CDT SUN AUG 12 2007
.AVIATION...
630 AM CDT
LGT/VRB WINDS WILL BECOME ORGANIZED E/NE TODAY. DESPITE DRY
ADVECTION...BL MOISTURE WILL REMAIN HIGH TODAY. FEW/SCT CU WILL
DEVELOP LATE MORNING...DISSIPATING LATE IN THE DAY. MIXING DEPTH
WILL PUT BASES AT 5KFT INITIALLY...LIFTING TO 6-7KFT. 25
&&
.PREV DISCUSSION...
339 AM CDT
LARGE SUBTROPICAL HIGH WILL BE THE DOMINANT FEATURE FOR OUR
WEATHER DURING THE NEXT WEEK. THE UPPER HIGH WILL INTENSIFY TODAY
AND TOMORROW...WITH HIGH TEMPERATURES RISING TO NEAR 100 FOR THE
ENTIRE AREA...WITH THE HOTTEST DAY EXPECTED MONDAY. ADDING INSULT
TO INJURY WILL BE THE HIGH HUMIDITY...AS A POCKET OF HIGHER
MOISTURE MOVING IN FROM THE EAST WILL HELP HEAT INDEX VALUES TOP
OUT BETWEEN 105 AND 109 THIS AFTERNOON.
SLIGHTLY DRIER AIR WILL BEGIN TO MOVE INTO THE REGION BY
MONDAY...WITH HEAT INDEX VALUES A LITTLE LOWER. THERE IS SOME
DEBATE ON WHETHER TO EXTEND THE HEAT ADVISORY BEYOND TODAY WITH
HEAT INDICES MONDAY LIKELY TOPPING OUT BELOW THE 105 DEGREE
CRITERIA. SINCE THE ACTUAL TEMPERATURE WILL BE HIGHER THAN
PREVIOUS DAYS WE WILL CONTINUE THE HEAT ADVISORY FOR THE URBAN
AREAS OF THE METROPLEX (WHERE OVERNIGHT LOWS WILL ONLY REACH THE
UPPER 70S ONCE AGAIN TOMORROW NIGHT). DRIER AIR WILL CONTINUE TO
FILTER IN FROM THE EAST INTO TUESDAY. OVERNIGHT LOWS WILL BE
ALLOWED TO COOL A LITTLE MORE AND LESS OPPRESSIVE AFTERNOON HEAT
INDICES ARE EXPECTED AS WELL.
THE UPPER LEVEL RIDGE WILL BEGIN TO WEAKEN TUESDAY AND WEDNESDAY
BEFORE IF SHIFTS OFF TO THE EAST LATE IN THE WEEK. AS A RESULT...
HIGH TEMPERATURES WILL SLOWLY COOL INTO THE MID-UPPER 90S BY
FRIDAY AND SATURDAY. THE MEX MOS LOOKS A LITTLE TOO AGGRESSIVE
WITH THE COOLING TREND AND DID FORECAST TEMPS A COUPLE DEGREES
WARMER THAN GUIDANCE BEYOND THURSDAY.
MODELS CONTINUE TO SUGGEST THAT THE TROPICAL WAVE WEST OF JAMAICA
WILL ENTER THE GULF OF MEXICO IN A COUPLE DAYS WITH SOME POTENTIAL
FOR DEVELOPMENT. RIDGE SHOULD KEEP MOVEMENT OF THIS FEATURE
GENERALLY WEST INTO MEXICO AND TOO FAR SOUTH TO AFFECT NORTH
TEXAS. HOWEVER...GFS/CANADIAN DO ERODE THE WESTERN EXTENT OF THE
RIDGE LATE IN THE WEEK WHICH MAY ALLOW FOR SOME RESIDUAL TROPICAL
MOISTURE TO WORK INTO THE SOUTHWEST ZONES FRIDAY AND SATURDAY AND
SPARK A FEW AFTERNOON SHOWERS. AT THIS POINT WILL KEEP POPS AT 10
PERCENT AND THE MENTION OF RAIN OUT OF THE WORDED FORECASTS.
OTHERWISE...ATTENTION OF MUCH OF THE COUNTRY MAY SHIFT TOWARD THE
TROPICS BY NEXT WEEKEND AS SEVERAL OF THE COMPUTER MODELS CONTINUE
TO DEVELOP THE TROPICAL WAVE OFF AFRICA AND BRING IT WESTWARD INTO
A POSITION THAT MIGHT THREATEN U.S. INTERESTS IN 10-14 DAYS.
TR.92
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 102 78 102 77 101 / 0 0 0 0 0
WACO, TX 100 74 101 75 100 / 0 0 0 0 0
PARIS, TX 99 72 100 73 100 / 0 0 0 0 0
DENTON, TX 101 72 102 74 101 / 0 0 0 0 0
MCKINNEY, TX 99 70 100 70 99 / 0 0 0 0 0
DALLAS, TX 100 80 101 80 101 / 0 0 0 0 0
TERRELL, TX 99 72 100 74 100 / 0 0 0 0 0
CORSICANA, TX 99 74 100 74 99 / 0 0 0 0 0
TEMPLE, TX 100 73 101 73 100 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 6 PM CDT MONDAY FOR THE FOLLOWING ZONES:
TXZ103-104-118-119.
&&
92/25/20
Hazardous weather outlook, Aug 12, 3:15 AM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
415 AM CDT SUN AUG 12 2007
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
415 AM CDT SUN AUG 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
A HEAT ADVISORY IS IN EFFECT FOR THE URBAN AREAS OF THE DALLAS/FORT
WORTH METROPLEX...WHERE NIGHTTIME TEMPERATURES WILL REMAIN VERY WARM.
AFTERNOON HEAT INDEX VALUES WILL REACH 105 TO 108 DEGREES ACROSS
MUCH OF NORTH TEXAS TODAY...INCLUDING AREAS NOT IN THE HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...
THE HEAT ADVISORY FOR THE DALLAS/FORT WORTH METROPLEX WILL CONTINUE
THROUGH MONDAY AFTERNOON.
AFTERNOON HEAT INDEX VALUES WILL EXCEED 100 DEGREES IN MOST AREAS
THROUGHOUT THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUESTED TODAY OR TONIGHT.
25
Excessive Heat, Kaufman
- When
- August 12, 10:00 AM CST to August 13, 5:00 PM CST
- Where
- Kaufman forecast zone
- Injuries
- 5 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 32.599, -96.288 (the zone’s center; the record gives no point)
A student at Terrell High School was treated for heat exhaustion. Four other people were treated for heat exhaustion due to dehydration, according to a registered nurse at Renaissance Hospital.
Excessive Heat, Lamar
- When
- August 12, 10:00 AM CST to 5:00 PM CST
- Where
- Lamar forecast zone
- Injuries
- 15 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
Numerous people were treated for heat-related illnesses at Paris Regional Medical Center. A high school athlete collapsed on the field during a practice on Tuesday, and a woman passed out in her car on Lamar Avenue. Two men were found suffering from possible heat stroke on Bonham and Cleveland Streets, respectively.
Excessive Heat, Dallas
- When
- August 13, 10:00 AM CST to 6:00 PM CST
- Where
- Dallas forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
A 75-year-old woman in East Oak Cliff was found unconscious in her apartment with no air conditioning. She died later at a hospital.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Hawaii, August 12 to 19, 2007$1.0 million · 1 event
- Damaging Winds in Iowa, August 12, 2007$93,000 · 62 kt wind · 15 events
- Damaging Winds in Missouri, August 12 to 13, 20071 injured · 60 kt wind · 40 events
- Damaging Winds in Illinois, August 12, 2007$45,000 · 60 kt wind · 7 events
- Damaging Winds and Lightning Strike in Michigan, August 12, 2007$51,000 · 54 kt wind · 3 events
- Flash Flooding and Damaging Winds in Nebraska, August 12, 2007$12,000 · 65 kt wind · 28 events
- Hail and Damaging Winds in Missouri, August 12, 2007$4,000 · 61 kt wind · 21 events
- Damaging Winds and Heavy Rain in Iowa, August 12, 200755 kt wind · 11 events
- Excessive Heat in Missouri, August 12 to 16, 20077 events
- Drought in North Carolina, August 12 to 31, 20076 events
- Damaging Winds in Illinois, August 12 to 13, 200752 kt wind · 6 events
- Marine Thunderstorm Winds in Lake Michigan, August 12, 20075 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49086, 49087, 49085.